Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
-
Korean Circ J. 1999 Jul;29(7):746-750. Korean. Original Article. https://doi.org/10.4070/kcj.1999.29.7.746
Kim JT , Lee JG , Seo CJ , Shin EK .
Abstract

Ticlopidine is a powerful inhibitor of platelet aggregation which is induced by adenosine diphosphate. Ticlopidine has been shown to be effective in reducing combined stroke, myocardial infarction, reocclusion of coronary stent. The principal side effects of ticlopidine are severe neutropenia, rash and gastrointestinal upset. Recently, we experienced two cases of severe neutropenia associated with ticlopidine. One was administered ticlopidine to prevent subacute thrombosis after intracoronary stent implantation in unstable angina pectoris. Thirty days of therapy, her absolute neutrophil count (ANC) had dropped to 14/mm3 . The other patient was presented with recurrent episodes of cerebral infarction, for which he had undergone right carotid angiogram. The carotid angiogram demonstrated tight stenosis of right internal carotid artery. Carotid artery stenting was performed at right internal carotid artery without any complications. Twenty seven days of ticlopidine therapy, his ANC had dropped to 111/mm3. The ticlopidine was stopped, and they were given granulocyte-colony stim-ulating factor 250 microgram/day subcutaneous injection until their ANC was up to 1000/mm3. They were discharged with normal neutrophil count and no other complications.

Copyright © 2019. Korean Association of Medical Journal Editors.